When Stephanie Smith’s son, named Isaiah, was just 3 months old, he developed a tiny rash. It eventually got so bad that Isaiah’s skin ruptured and began bleeding…
His doctors diagnosed Isaiah with eczema. So they prescribe him a steroidal topical ointment. At first, the rash started to go away, then it came back 10x’s worse! His hair started falling out and he has trouble being responsive to his parents.
“The doctors said it was just eczema,” says his mother Stephanie. “Many doctors came in and out of our room. We saw a GI doctor who told me I was poisoning my son with my breastmilk and I needed to stop immediately.”
After 5 months, the rash continued to worsen. Isaiah only feels better when his mother places running water on him in the sink. Stephanie has spent hours just trying to keep her baby calm and at peace during this horrible experience.
“It was like he had no skin,” says Stephanie. “He was constantly in pain. One time it was so bad that I thought: if this is to be his life, then take him to the next one.”
Stephanie decided to do some research online and found a post about “Steroid Withdrawal”. There she discovers other moms posting pictures of their children with the same issue. Suddenly she knows the answer!
“There they were talking about the side-effects of the steroids and how it could make skin problems worse when you stop taking them.”
Stephanie stops her son’s steroidal treatment and instead makes her own lotion using a combination of lemon grass and zinc. Soon thereafter, her son’s skin started to look better…
After 10 months of steroidal “withdrawal,” Isaiah’s skin had returned to normal. He is now a completely normal 1-year-old. “We saw 35 doctors. They all said that it was eczema. I want to show them the pictures where you can see how Isaiah’s skin has recovered.”
“We lost the first year of his life. I couldn’t kiss him or hold him,” says Stephanie saddened by the memories. But: “Now we can hold him all the time. He’s a great hugger!”
Source: Isaiah Quinn Blog